MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLER, SURGICAL
Model Number SIGCIR31XT
Medical Device Problem Codes Difficult to Remove (1528); Failure to Cut (2587); Device Displays Incorrect Message (2591); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigcirxl, sigcirxl signia circ adapt x lng length (serial # (b)(6) sigphandle-rfb, sig power handle sigphandle-rfb (serial # (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a robotic laparoscopic sigmoid colectomy to create an anastomosis in the distal colon, when closing the anvil, the excessive force icon appeared.It was noted that the icon was intentional, to wait several seconds for anvil to continue to close and reach 100% closed.Once the firing button illuminated, the physician proceeded to fire as usual.The staple icon illuminated as usual, and the knife cutting graphic illuminated as usual, but then showed a spike error graphic for 1 second which was a red circle with line that appeared on the knife blade.The normal icon appeared instructing user to press up button to open anvil.As physician went to open anvil, the reload yellow swim lane error appeared.The anvil did open as usual, but the stapler was extremely difficult to remove from the anastomosis.The physician noted it felt as though the stapler did not cut all the way.After 2-3 minutes, the physician was able to wiggle the stapler out of the anastomosis and patient's body, but upon scoping, 1/4 of the anastomosis looked loose.It was noted that the procedure was extended by 10 minutes.The surgeon sutured over the anastomosis and proceeded with the case.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24915757
Report Number1219930-2026-02558
Device Sequence Number13060550
Product Code GAG
UDI-Device Identifier10884521703759
UDI-Public(01)10884521703759(17)281231(10)N6A1142UY(20)01
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR31XT
Device Catalogue NumberSIGCIR31XT
Device Lot NumberN6A1142UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age66 YR
Patient SexFemale